Missouri, 2001

Hail in Missouri, September 7, 2001

September 7, 2001 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 7, 1:14 PM CST, 8 hours 41 minutes earlier.

Area forecast discussion, Sep 7, 1:14 PM CST, 8 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
214 PM CDT FRI SEP 7 2001

MAIN FORECAST CHALLENGE WILL BE RAIN AND SEVERE WEATHER CHANCES
TONIGHT THROUGH THE WEEKEND.

COLD FRONT EXTENDS FROM SE NEBRASKA TO SOUTH CENTRAL KS. A VIGOROUS
UPPER LEVEL SHORTWAVE IS MOVING INTO WESTERN KS. CLOUD COVER HAS
HELD SFC BASED INSTABILITY DOWN THROUGH MIDDAY ACROSS CENTRAL KS...
BUT ALL OTHER INGREDIENTS IN PLACE FOR SEVERE THUNDERSTORMS
DEVELOPMENT. UNIDIRECTIONAL WIND PROFILE WOULD INDICATE THAT STORMS
SHOULD ORGANIZE INTO A SQUALL LINE/LINEAR MCS BEFORE MOVING INTO
WESTERN COUNTIES THIS EVENING. STORMS SHOULD BE WEAKENING SOMEWHAT AS
THEY MOVE INTO WESTERN COUNTIES GIVEN THE TIME OF DAY AND LESS
FAVORABLE DYNAMICS AND INSTABILITY. WILL CONTINUE TO MENTION THE
POSSIBILITY OF SEVERE WX IN ROUGHLY THE WESTERN THIRD OF THE
FORECAST AREA FOR TONIGHT. AS FRONT/PRE FRONTAL TROUGH SLOWS
TONIGHT...STORMS WILL LIKELY TRAIN SW TO NE...ESPECIALLY OVER
WESTERN COUNTIES. THIS AREA IS FAIRLY DRY SO NOT CONSIDERING FLASH
FLOOD WATCH ATTM.

MODEL TRENDS CONTINUE TO SLOW TIMING OF SYSTEMS DOWN. ANOTHER
SHORTWAVE DIGS DOWN INTO THE BASE OF THE LONGWAVE TROUGH ON
SATURDAY. AREA STAYS IN SOUTHWEST MIDLEVEL FLOW WITH A WAVY NE-SW
ORIENTED SFC FRONT HANGING UP ACROSS THE FORECAST AREA THROUGH
SUNDAY. IN GENERAL PREFERRED ETA WHICH IS JUST SLIGHTLY FARTHER WEST
AND A BIT SLOWER WITH FORWARD SPEED OF YET ANOTHER SHORTWAVE OVER THE
CENTRAL PLAINS BY 60 HOURS. SEVERE WX A POSSIBILITY AGAIN SATURDAY IF
WE CAN CLEAR OUT SUFFICIENTLY. ETA SFC BASED CAPES AROUND 2000 J/KG
SATURDAY AFTERNOON ALONG THE FRONT. WILL ADD LIKELY POPS SATURDAY...
SATURDAY NIGHT...AND SUNDAY. ALTHOUGH RAIN WONT BE CONTINUOUS...WILL
NOT GET TOO FANCY WITH TIMING OF INDIVIDUAL WAVES. RAINFALL WILL BE
HEAVY IN SOME AREAS...AND FUTURE SHIFTS WILL HAVE TO WATCH FOR THE
POSSIBILITY OF A FLASH FLOOD WATCH OVER THE WEEKEND.

UPPER RIDGE AND SFC HIGH PRESSURE BUILD INTO THE AREA SUNDAY NIGHT
AS LAST OF THE SHORTWAVES KICKS OFF TO THE EAST. 5H RIDGE BUILDS IN
THE CENTRAL AND SOUTHERN PLAINS THROUGH MIDWEEK...THEN FLATTENS
OUT BY FRIDAY. MRF HAS COLD FRONT APPROACHING THE AREA FRIDAY BUT
GULF MOISTURE IS SCARCE SO WILL LEAVE DRY.

.SGF...
MO...NONE.
KS...NONE.

DSA

In the hours before

Local storm report, Sep 7, 7:25 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
825 PM CDT FRI SEP 07 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0755 PM    MAPLETON                  KS   WIND DAMAGE
09/07/01   BOURBON                        TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.
Special weather statement, Sep 7, 7:53 PM CST, 2 hours 2 minutes before
MOZ055>058-069-080700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
853 PM CDT FRI SEP 7 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 723...IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BENTON...CAMDEN...MARIES...MILLER AND MORGAN.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE CAMDENTON AND
OSAGE BEACH.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Sep 7, 8:48 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
948 PM CDT FRI SEP 07 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0900 PM    9 N NEVADA                MO   WIND DAMAGE
09/07/01   VERNON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          TREES DOWN.
Local storm report, Sep 7, 9:12 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1012 PM CDT FRI SEP 07 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0940 PM    WARSAW                    MO   WIND DAMAGE
09/07/01   BENTON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          TREES AND POWER POLES
                                          DOWN.
Special weather statement, Sep 7, 9:25 PM CST, 30 minutes before
MOZ070-071-079>083-090>096-101>105-080900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1025 PM CDT FRI SEP 7 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 724...IN EFFECT UNTIL 400 AM CDT SATURDAY MORNING. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BARRY...CHRISTIAN...DALLAS...DENT...DOUGLAS...GREENE...LACLEDE...
LAWRENCE...MCDONALD...NEWTON...OZARK...PHELPS...POLK...PULASKI...
STONE...TANEY...TEXAS...WEBSTER AND WRIGHT.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA...
BOLIVAR...BRANSON...FORT LEONARD WOOD...HOUSTON...LEBANON...MONETT...
MOUNT VERNON...NEOSHO...OZARK...ROLLA AND SPRINGFIELD.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Sep 7, 9:43 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1043 PM CDT FRI SEP 07 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1025 PM    CARTHAGE                  MO   1 INCH HAIL
09/07/01   JASPER                         REPORTED BY COOPERATIVE
                                          OBSERVER.

The radar

The Springfield radar (KSGF), 97 km away, was scanning. The volume nearest the first event began at 03:58 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Camden

When
September 7, 9:55 PM CST
Where
Camden County, 2 mi S of Climax Spgs
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.067, -93.050

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, September 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5268976.